Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2011 (2011), Article ID 896483, 13 pages
http://dx.doi.org/10.1155/2011/896483
Research Article

Logarithmically Complete Monotonicity Properties Relating to the Gamma Function

1Department of Mathematics, Huzhou Teachers College, Huzhou 313000, China
2Department of Mathematics, Changsha University of Science and Technology, Changsha 410076, China

Received 26 March 2011; Accepted 18 May 2011

Academic Editor: Narcisa C. Apreutesei

Copyright © 2011 Tie-Hong Zhao et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. E. T. Whittaker and G. N. Watson, A Course of Modern Analysis, Cambridge University Press, New York, NY, USA, 1962. View at Zentralblatt MATH
  2. Y.-M. Chu, X.-M. Zhang, and Zh.-H Zhang, “The geometric convexity of a function involving gamma function with applications,” Korean Mathematical Society, vol. 25, no. 3, pp. 373–383, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  3. X.-M. Zhang and Y.-M. Chu, “A double inequality for gamma function,” Journal of Inequalities and Applications, vol. 2009, Article ID 503782, 7 pages, 2009. View at Google Scholar · View at Zentralblatt MATH
  4. T.-H. Zhao, Y.-M. Chu, and Y.-P. Jiang, “Monotonic and logarithmically convex properties of a function involving gamma functions,” Journal of Inequalities and Applications, vol. 2009, Article ID 728612, 13 pages, 2009. View at Google Scholar · View at Zentralblatt MATH
  5. X.-M. Zhang and Y.-M. Chu, “An inequality involving the gamma function and the psi function,” International Journal of Modern Mathematics, vol. 3, no. 1, pp. 67–73, 2008. View at Google Scholar · View at Zentralblatt MATH
  6. Y.-M. Chu, X.-M. Zhang, and X.-M. Tang, “An elementary inequality for psi function,” Bulletin of the Institute of Mathematics, vol. 3, no. 3, pp. 373–380, 2008. View at Google Scholar · View at Zentralblatt MATH
  7. Y.-Q. Song, Y.-M. Chu, and L.-L. Wu, “An elementary double inequality for gamma function,” International Journal of Pure and Applied Mathematics, vol. 38, no. 4, pp. 549–554, 2007. View at Google Scholar · View at Zentralblatt MATH
  8. B.-N. Guo and F. Qi, “Two new proofs of the complete monotonicity of a function involving the psi function,” Bulletin of the Korean Mathematical Society, vol. 47, no. 1, pp. 103–111, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. Ch.-P. Chen, F. Qi, and H. M. Srivastava, “Some properties of functions related to the gamma and psi functions,” Integral Transforms and Special Functions, vol. 21, no. 1-2, pp. 153–164, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. F. Qi, “A completely monotonic function involving the divided difference of the psi function and an equivalent inequality involving sums,” The Australian & New Zealand Industrial and Applied Mathematics Journal, vol. 48, no. 4, pp. 523–532, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. F. Qi and B.-N. Guo, “Monotonicity and convexity of ratio between gamma functions to different powers,” Journal of the Indonesian Mathematical Society, vol. 11, no. 1, pp. 39–49, 2005. View at Google Scholar
  12. C.-P. Chen and F. Qi, “Inequalities relating to the gamma function,” The Australian Journal of Mathematical Analysis and Applications, vol. 1, no. 1, Article ID 3, 7 pages, 2004. View at Google Scholar · View at Zentralblatt MATH
  13. B.-N. Guo and F. Qi, “Inequalities and monotonicity for the ratio of gamma functions,” Taiwanese Journal of Mathematics, vol. 7, no. 2, pp. 239–247, 2003. View at Google Scholar · View at Zentralblatt MATH
  14. F. Qi, “Monotonicity results and inequalities for the gamma and incomplete gamma functions,” Mathematical Inequalities & Applications, vol. 5, no. 1, pp. 61–67, 2002. View at Google Scholar · View at Zentralblatt MATH
  15. F. Qi and J.-Q. Mei, “Some inequalities of the incomplete gamma and related functions,” Zeitschrift für Analysis und ihre Anwendungen, vol. 18, no. 3, pp. 793–799, 1999. View at Google Scholar · View at Zentralblatt MATH
  16. F. Qi and S.-L. Guo, “Inequalities for the incomplete gamma and related functions,” Mathematical Inequalities & Applications, vol. 2, no. 1, pp. 47–53, 1999. View at Google Scholar · View at Zentralblatt MATH
  17. H. Alzer, “Some gamma function inequalities,” Mathematics of Computation, vol. 60, no. 201, pp. 337–346, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. H. Alzer, “On some inequalities for the gamma and psi functions,” Mathematics of Computation, vol. 66, no. 217, pp. 373–389, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. G. D. Anderson and S.-L. Qiu, “A monotoneity property of the gamma function,” Proceedings of the American Mathematical Society, vol. 125, no. 11, pp. 3355–3362, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. D. Kershaw, “Some extensions of W. Gautschi's inequalities for the gamma function,” Mathematics of Computation, vol. 41, no. 164, pp. 607–611, 1983. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. M. Merkle, “Logarithmic convexity and inequalities for the gamma function,” Journal of Mathematical Analysis and Applications, vol. 203, no. 2, pp. 369–380, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. B. Palumbo, “A generalization of some inequalities for the gamma function,” Journal of Computational and Applied Mathematics, vol. 88, no. 2, pp. 255–268, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. H. Alzer and Ch. Berg, “Some classes of completely monotonic functions II,” The Ramanujan Journal, vol. 11, no. 2, pp. 225–248, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. H. Alzer, “Sharp inequalities for the digamma and polygamma functions,” Forum Mathematicum, vol. 16, no. 2, pp. 181–221, 2004. View at Publisher · View at Google Scholar
  25. H. Alzer and N. Batir, “Monotonicity properties of the gamma function,” Applied Mathematics Letters, vol. 20, no. 7, pp. 778–781, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. W. E. Clark and M. E. H. Ismail, “Inequalities involving gamma and psi functions,” Analysis and Applications, vol. 1, no. 1, pp. 129–140, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  27. Á. Elbert and A. Laforgia, “On some properties of the gamma function,” Proceedings of the American Mathematical Society, vol. 128, no. 9, pp. 2667–2673, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. J. Bustoz and M. E. H. Ismail, “On gamma function inequalities,” Mathematics of Computation, vol. 47, no. 176, pp. 659–667, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. M. E. H. Ismail, L. Lorch, and M. E. Muldoon, “Completely monotonic functions associated with the gamma function and its q-analogues,” Journal of Mathematical Analysis and Applications, vol. 116, no. 1, pp. 1–9, 1986. View at Publisher · View at Google Scholar
  30. V. F. Babenko and D. S. Skorokhodov, “On Kolmogorov-type inequalities for functions defined on a semi-axis,” Ukrainian Mathematical Journal, vol. 59, no. 10, pp. 1299–1312, 2007. View at Publisher · View at Google Scholar
  31. M. E. Muldoon, “Some monotonicity properties and characterizations of the gamma function,” Aequationes Mathematicae, vol. 18, no. 1-2, pp. 54–63, 1978. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  32. F. Qi, Q. Yang, and W. Li, “Two logarithmically completely monotonic functions connected with gamma function,” Integral Transforms and Special Functions, vol. 17, no. 7, pp. 539–542, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  33. F. Qi, D.-W. Niu, and J. Cao, “Logarithmically completely monotonic functions involving gamma and polygamma functions,” Journal of Mathematical Analysis and Approximation Theory, vol. 1, no. 1, pp. 66–74, 2006. View at Google Scholar · View at Zentralblatt MATH
  34. F. Qi, Sh.-X. Chen, and W.-S. Cheung, “Logarithmically completely monotonic functions concerning gamma and digamma functions,” Integral Transforms and Special Functions, vol. 18, no. 6, pp. 435–443, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  35. F. Qi, “A class of logarithmically completely monotonic functions and the best bounds in the first Kershaw's double inequality,” Journal of Computational and Applied Mathematics, vol. 206, no. 2, pp. 1007–1014, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  36. C.-P. Chen and F. Qi, “Logarithmically complete monotonicity properties for the gamma functions,” The Australian Journal of Mathematical Analysis and Applications, vol. 2, no. 2, Article ID 8, 9 pages, 2005. View at Google Scholar · View at Zentralblatt MATH
  37. Ch.-P. Chen and F. Qi, “Logarithmically completely monotonic functions relating to the gamma function,” Journal of Mathematical Analysis and Applications, vol. 321, no. 1, pp. 405–411, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  38. M. Merkle, “On log-convexity of a ratio of gamma functions,” Univerzitet u Beogradu. Publikacije Elektrotehničkog Fakulteta. Serija Matematika, vol. 8, pp. 114–119, 1997. View at Google Scholar · View at Zentralblatt MATH
  39. C.-P. Chen, “Complete monotonicity properties for a ratio of gamma functions,” Univerzitet u Beogradu. Publikacije Elektrotehničkog Fakulteta. Serija Matematika, vol. 16, pp. 26–28, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  40. A.-J. Li and Ch.-P. Chen, “Some completely monotonic functions involving the gamma and polygamma functions,” Journal of the Korean Mathematical Society, vol. 45, no. 1, pp. 273–287, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  41. F. Qi, D. Niu, J. Cao, and S. Chen, “Four logarithmically completely monotonic functions involving gamma function,” Journal of the Korean Mathematical Society, vol. 45, no. 2, pp. 559–573, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH